Ask a doctor

Does Latisse Cause Eye Allergies?

I've been using latisse for the full 16 weeks i love the results and want to keep using it but I'm having a lot of eye problems that i didn't have before.

Does Latisse cause the eyes to become alot more sensitive to other eye products? I'm having dry eyes, itchy eyes, and swollen eyelids from time to time Because my eyes are sensitive to the product I'm developing dark circles, can they be caused due to an allergy to latisse? If i keep using latisse can i cause permanent eye damage?

Doctor Answers (4)

Side Effects from Latisse are Rare

+2

Fortunately, side effects from Latisse are quite uncommon. Over two million prescriptions for Latisse have now been filled with no confirmed reports of iris pigmentation issues. Less than 4 percent of people experienced redness, irritation and itching of the upper eyelid which was reversible upon discontinuation. The irritation can sometimes lead to darkening of the skin on the upper eyelid where the Latisse has been applied. This can actually be a good thing if you use eyeliner. There have been no reports of permanent eye damage from Latisse. You should stop using Latisse until your symptoms have returned to normal. You can then try using Latisse again but begin very gradually to make certain the symptoms do not recur. If they do it would be better to discontinue the use of Latisse.

 


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Latisse side effects

+1
These side effects are commonly reported by patients, but will all gradually disappear once you stop using the product. Permanent damage has not been reported, however you may want to stop using the product for a while for these symptoms to clear up. You may also want to use a little less than what you're using now, as too much product may also cause this reaction.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 69 reviews

Did Latisse cause eye allergies?

+1

What you are describing may be contributed to the way in which you are using the Latisse.  Several of our female staff members, as well as a handful of patients, have reported and/or exhibited the same reaction when using too much product wherein the solution was getting into the eye. 

As one panel member suggested, it would be a good idea to stop the use until symptoms subside.  Then begin using the product in conservative amounts following package instructions.  If the symptoms return, you should refrain from using it any further.

You may also want to consider other contributing factors such as allergies (if your symptoms don't resolve after stopping Latisse), possibly related to new cosmetics, shampoo, or other numerous possibilities.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Does Latisse cause eye allergies?

+1

I would recommend that you seek the care of an ophthalmologist to determine whether your ocular issues are an allergy to Latisse or other ocular condition such as blepharitis. Latisse can cause redness of the eyes, especially if directly instilled into the eye.  This is one of the reasons this medicine [the glaucoma eyedrop] is usually prescribed at bedtime.  Pigmentation of the skin where Latisse is applied is another possible complication.  When properly applied to the eyelids at bedtime, with the sterile eyebrushes included in the package, side effects are uncommon.  The effects of Latisse was quite dramatic!

Sandy Feldman, MD
San Diego Ophthalmologist
4.5 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.